Alert archive / Ohio / Heat Advisories in 2007
Heat Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this heat advisory at Aug 8, 2007, 4:07 AM EDT for 6 counties in Ohio. It took effect at Aug 8, 2007, 12:00 PM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2007, 4:07 AM EDT (08:07 UTC)
- In effect from
- Aug 8, 2007, 12:00 PM EDT
- Expired
- Aug 8, 2007, 8:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
Counties Crawford County, OH, Hancock County, OH, Knox County, OH, Marion County, OH, Morrow County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 127 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1341 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1662 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCLE 080807 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 407 AM EDT WED AUG 8 2007 OHZ017-027-028-036-037-047-081600- /O.NEW.KCLE.HT.Y.0002.070808T1600Z-070809T0000Z/ HANCOCK-WYANDOT-CRAWFORD-MARION-MORROW-KNOX- INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...CAREY... BUCYRUS...MARION...MOUNT GILEAD...MOUNT VERNON 407 AM EDT WED AUG 8 2007 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HEAT ADVISORY FOR PARTS OF NORTHWEST AND NORTH CENTRAL OHIO FROM FINDLAY TO MARION TO MOUNT VERNON TODAY. THE HEAT ADVISORY IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. ALTHOUGH TEMPERATURES MAY BE SLOW TO RISE THIS MORNING DUE TO CLOUDINESS...PARTLY SUNNY SKIES WILL DEVELOP ALLOWING TEMPERATURES TO RISE INTO THE LOWER 90S THIS AFTERNOON. THIS HOT WEATHER COMBINED WITH THE VERY HUMID CONDITIONS WILL MAKE IT FEEL LIKE 100 TO 104 DEGREES TODAY. PERSONS IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. $$ MRD
2 follow-up statements
000 WWUS71 KCLE 081444 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1044 AM EDT WED AUG 8 2007 OHZ017-027-028-036-037-047-082245- /O.CON.KCLE.HT.Y.0002.070808T1600Z-070809T0000Z/ HANCOCK-WYANDOT-CRAWFORD-MARION-MORROW-KNOX- INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...CAREY... BUCYRUS...MARION...MOUNT GILEAD...MOUNT VERNON 1044 AM EDT WED AUG 8 2007 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. PARTLY SUNNY SKIES WILL ALLOW TEMPERATURES TO CLIMB INTO THE LOWER 90S THIS AFTERNOON. THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL MAKE IT FEEL EVEN WARMER. HEAT INDEX VALUES WILL RANGE FROM 100 TO 104 DEGREES MOST OF THE AFTERNOON. PERSONS IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. $$ KUBINA
000 WWUS71 KCLE 081911 NPWCLE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 311 PM EDT WED AUG 8 2007 OHZ017-027-028-036-037-047-090000- /O.CON.KCLE.HT.Y.0002.000000T0000Z-070809T0000Z/ HANCOCK-WYANDOT-CRAWFORD-MARION-MORROW-KNOX- INCLUDING THE CITIES OF...FINDLAY...UPPER SANDUSKY...CAREY... BUCYRUS...MARION...MOUNT GILEAD...MOUNT VERNON 311 PM EDT WED AUG 8 2007 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. TEMPERATURES WILL CONTINUE TO CLIMB INTO THE LOWER 90S THE REST OF THE AFTERNOON. THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY LEVELS WILL MAKE IT FEEL EVEN WARMER. HEAT INDEX VALUES WILL RANGE FROM 100 TO 104 DEGREES THIS AFTERNOON. TEMPERATURES ARE EXPECTED TO COOL DOWN THIS EVENING AND REDUCE THE THREAT OF HEAT RELATED HAZARDS. PERSONS IN THE ADVISORY AREA ARE ADVISED TO AVOID PROLONGED WORK IN SUN...OR IN POORLY VENTILATED AREAS. ALSO...KEEP PLENTY OF LIQUIDS ON HAND AND TRY TO STAY IN AN AIR CONDITIONED ENVIRONMENT. $$ LOMBARDY
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this heat advisory went out at Aug 8, 1:25 AM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 8, 1:25 AM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 125 AM EDT WED AUG 8 2007 .SYNOPSIS... A FRONT NEAR LAKE ERIE WILL WAVER BACK AND FORTH IN THE AREA THROUGH THURSDAY AS WAVES OF LOW PRESSURE MOVE ALONG THE FRONT FROM WEST TO EAST. HIGH PRESSURE WILL BUILD OVER THE AREA FRIDAY AND LAST THROUGH THE WEEKEND. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... UPDATED TO INCREASE POPS TO LIKELY WRN TWO THIRDS OR FORECAST AREA FOR TONIGHT. MORE TSRA NW IN WILL MOVE EAST OVERNIGHT...NOT SURE HOW FAR THEY WILL HOLD TOGETHER...BUT ENOUGH TO WARRANT LIKELY POPS VICE CHC. A NUMBER OF THINGS TO LOOK AT THIS EVENING RANGING FROM POSSIBLE ADDITIONAL FLOODING TO SEVERE TSRA. MORNING INTO MIDDAY PRECIP HAS HELPED TO STABILIZE THE NORTHEASTERN 2/3 OF THE AREA SO THINK SEVERE THREAT SHOULD BE LIMITED TO MAINLY THE SOUTHWESTERN THIRD OF THE CWA. && .SHORT TERM /8 AM THIS MORNING THROUGH THURSDAY NIGHT/... WEAK HIGH PRESSURE RIDGE MOVING ACROSS THE AREA WED SHOULD HELP TO DECREASE COVERAGE OF CONVECTION...ESPECIALLY OVER AND NEAR LAKE ERIE AS LIGHT FLOW TURNS MORE NORTHERLY. FURTHER SOUTH SHOULD SEE SCT TSRA OCCUR BUT MAINLY IN THE AFTERNOON...SOME OF THE STORMS COULD AGAIN BE SEVERE. NEXT WAVE OF LOW PRESSURE ON TRACK FOR THURSDAY AND THURSDAY NIGHT PER NGM AND NAM FOR MORE WIDESPREAD TSRA WITH POSSIBLE FLOODING AND SEVERE WEATHER AS AIRMASS REMAINS VERY MOIST AND UNSTABLE WITH PWS OF AROUND 2 INCHES AND LIS PROGGED OF MINUS 4 TO 5. GFS DIFFERS WITH WAVE ON WED THEN EVERYTHING TO OUR SOUTH ON THU AND THU NITE. WL SMOOTH DIFFERENCES WITH MODELS AS EXPECT FRONT TO REMAIN IN AREA AS WEAKS WAVES MOVE ALONG SO CHANCE OF PRECIP IN EVERY PERIOD SEEMS A REASONABLE MOVE. && .LONG TERM /FRIDAY THROUGH TUESDAY/... WITH ENOUGH WRAP MOISTURE AND UPPER TROFINESS LINGERING WILL CONTINUE SMALL CHANCE FOR CONVECTIVE PRECIP ON FRIDAY. AFTER THIS HIGH PRESSURE BUILDING IN SHOULD MEAN DRY WEATHER ON THE WEEKEND AND PROBABLY THROUGH MONDAY. WILL BRING IN SLIGHT CHANCE FOR TUESDAY PER GUIDANCE AS WEAK FRONT SAGS NEAR LAKE ERIE. GUIDANCE APPEARS TOO WARM FRI AND SAT WITH EXPECTED NLY FLOW. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... A BREAK IN STORMS CURRENTLY AS WEAK RIDGING HAS BUILT OVER THE AREA ALLOWING FOR SOME CLEARING. THIS MAY END UP ALLOWING FOR SOME MVFR/BORDERLINE IFR FOG TO DEVELOP ACROSS THE AREA BEFORE THE MID CLOUDS MOVE INTO THE AREA AHEAD OF THE NEXT MESOSCALE CONVECTIVE COMPLEX CURRENTLY WEST OF CHICAGO. THIS IS WHERE THE FORECAST BECOMES TRICKY. MODELS HAVE A VERY POOR HANDLE ON THIS FEATURE...AND SPC MESOSCALE ANALYSIS SHOWS AN AXIS OF HIGH INSTABILITY FROM JUST WEST OF CHICAGO INTO WESTERN OHIO. THE CONCERN IS THAT THIS COMPLEX WILL CONTINUE MOVING EAST ALONG THE INSTABILITY AXIS AND INTO WESTERN OHIO BY SUNRISE. ONE DISSENTING FACTOR FOR THIS COMPLEX MOVING EAST IS THE DRY AIR ACROSS INDIANA PER WATER VAPOR. THEREFORE...GIVEN THE UNCERTAINTY THE FORECAST WILL REFLECT THE BEST CHANCE FOR STORMS ACROSS WESTERN OHIO AND ESPECIALLY TOLEDO. THE NEXT PROBLEM IS THE SHORT WAVE THE MODELS SHOW MOVING INTO THE AREA THIS AFTERNOON. WITH 3000+ J/KG CAPE VALUES THIS AFTERNOON...EXPECT THIS FEATURE TO ONCE AGAIN TRIGGER STORMS ACROSS THE ENTIRE REGION. THEY WILL BE WIDELY SCATTERED GIVEN THE WARM TEMPS AT 850MB POTENTIALLY CAPPING THE ATMOSPHERE...BUT THERE SHOULD BE A FEW STORMS AROUND ONCE AGAIN THIS AFTERNOON. ANY STORMS SHOULD QUICKLY QUIET DOWN BY 00Z AS WINDS TURN NW-N. OUTLOOK... FRONT COULD MOVE BACK NORTH INTO AREA THURSDAY AND FRIDAY RETURNING THE THREAT OF THUNDERSTORMS TO THE AREA. RISK OF THUNDERSTORMS SHOULD END FRIDAY NIGHT AS FRONT MOVES SOUTHEAST FOR GOOD AND HIGH PRESSURE BUILDS IN ON SATURDAY. && .MARINE... LIGHT FLOW WILL CONTINUE FROM THE SOUTH AND SOUTHWEST OVER THE NEXT SEVERAL PERIODS AS STATIONARY FRONT REMAINS IN PLACE OVER THE LAKE. THUNDERSTORMS WILL BE A PROBLEM FOR MARINE INTERESTS BY PRODUCING LOCALLY HIGHER WINDS AND WAVES. WAVE OF LOW PRESSURE WILL MOVE EAST NORTHEAST ACROSS THE LAKE THURSDAY AND THURSDAY NIGHT. NEXT COLD FRONT DUE IN ACROSS THE AREA FRIDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS/DJB NEAR TERM...ADAMS SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...MRD MARINE...LOMBARDY
Hazardous weather outlook, Aug 7, 6:27 AM EDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 627 AM EDT TUE AUG 7 2007 LEZ142>149-162>169-OHZ003-007>014-018>023-028>033-038-047-089- PAZ001>003-081030- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-CRAWFORD-RICHLAND-ASHLAND-WAYNE- STARK-MAHONING-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 627 AM EDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS CAPABLE OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. OHZ006-017-027-036-037-081030- WOOD-HANCOCK-WYANDOT-MARION-MORROW- 627 AM EDT TUE AUG 7 2007 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. HEAT INDEX VALUES ARE EXPECTED TO TOP OFF AROUND 100 DEGREES THIS AFTERNOON AND EARLY EVENING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE HEAT ADVISORY. SEVERE THUNDERSTORMS ARE POSSIBLE TODAY...MAINLY DURING THE AFTERNOON AND EVENING. THE SEVERE STORMS WOULD LIKELY HAVE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE. SOME THUNDERSTORMS WILL HAVE TORRENTIAL DOWNPOURS CAPABLE OF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Aug 7, 11:28 PM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1128 PM EDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG RAVENNA 41.16N 81.24W
08/07/2007 PORTAGE OH LAW ENFORCEMENT
FEW TREES DOWN
&&
RANDELThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:32 PM EDT | Special Marine Warning | CLE | 118 min | |
| Aug 7, 9:09 PM EDT | Special Marine Warning | CLE | 96 min | |
| Aug 7, 9:14 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 46 min |
| Aug 7, 9:25 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 50 min |
| Aug 7, 9:31 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 31 min |
| Aug 7, 10:00 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Summit | 45 min |
| Aug 7, 10:28 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 47 min |
| Aug 7, 10:42 PM EDT | Special Marine Warning | CLE | 93 min | |
| Aug 7, 10:53 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 52 min |
| Aug 8, 3:05 PM EDT | Flash Flood Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 31 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.